Psycho-Babble Medication Thread 134110

Shown: posts 1 to 4 of 4. This is the beginning of the thread.

 

effexor and effexor er

Posted by Calaway on January 2, 2003, at 11:22:11

I am presently on effexor and I seen tired alot and getting worse month by month. Would switching to the ER form help?. I really don't know the difference between the two. Has anyone switched from effexor to the effexor ER?. What was the did it help?.

Thank you

 

Re: effexor and effexor er

Posted by Noa on January 2, 2003, at 12:40:37

In reply to effexor and effexor er, posted by Calaway on January 2, 2003, at 11:22:11

I did not have the same adverse effect as you (tired), but fwiw, I much prefer the xr to the regular. The side effects were less severe, and the medication acted more "smoothly"--ie, I don't feel it wearing off between doses.

 

Re: effexor and effexor er

Posted by Badger on January 2, 2003, at 15:28:38

In reply to effexor and effexor er, posted by Calaway on January 2, 2003, at 11:22:11

> I am presently on effexor and I seen tired alot and getting worse month by month. Would switching to the ER form help?. I really don't know the difference between the two. Has anyone switched from effexor to the effexor ER?. What was the did it help?.
>
> Thank you


I was taking regular Effexor for about a month (75 mg/day for 2 weeks, then 112.5 mg/day) before switching over to the XR formula about 3 weeks ago (150 mg/day). Each time that I've increased the dosage I've experienced a few side effects (slight nausea, muscle tension, occasional headaches), but these have only lasted for a day or two. I have been much more tired since starting on this medication, but this *may* slowly be getting better. I think that my body is just getting used to the drug, though, rather than responding to any difference between the regular and XR formulations.

Like Noa, I do think that the XR provides a more even dose, rather than the "up and down" effect I was noticing on regular Effexor. You didn't mention what dose you are currently taking and how often. If the drug is making you tired during the day, you might notice an improvement with the regular version by just taking it in the evening.

Good luck -

Badger

 

Re: effexor and effexor er Calaway

Posted by bernard on February 1, 2003, at 21:11:21

In reply to effexor and effexor er, posted by Calaway on January 2, 2003, at 11:22:11

i have been taken effexor er since 6-2002. started out AT 75 MG. AND INCREASED TO 300 MG. A DAY, All i wanted to do was lay around and sleep.DIDN'T GET OUT OF HOUSE FOR DAYS. quit taking the medicine 1-23-2003. it absolutely has been a nightmare for me,the highs have been high and the lows have been terrible.I WAS NEVER WARNED AS TO HOW POWERFUL THIS DRUG IS AND HOW IT GETS SUCH A HOLD ON YOU.I AM A 62 YR. OLD MALE AND HAVE NEVER CRIED SO MUCH AS I HAVE THESE LAST 9 DAYS.I HOPE NOONE HAS TO GO WHAT I WENT,AND STILL AM GOING THROUGH....


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.